On families of hash functions via geometric codes and concatenation

Jürgen Bierbrauer, Thomas Johansson, Gregory Kabatianskii, Ben Smeets

Research output: Chapter in Book/Report/Conference proceedingConference contributionpeer-review

86 Citations (Scopus)

Abstract

In this paper we use coding theory to give simple explanations of some recent results on universal hashing. We first apply our approach to give a precise and elegant analysis of the Wegman-Carter construction for authentication codes. Using Reed-Solomon codes and the well known concept of concatenated codes we can then give some new constructions, which require much less key size than previously known constructions. The relation to coding theory allows the use of codes from algebraic curves for the construction of hash functions. Particularly, we show how codes derived from Artin-Schreier curves, Hermitian curves and Suzuki curves yield good classes of universal hash functions.

Original languageEnglish
Title of host publicationAdvances in Cryptology ─ CRYPT0 1993 - 13th Annual International Cryptology Conference, Proceedings
EditorsDouglas R. Stinson
PublisherSpringer Verlag
Pages331-342
Number of pages12
ISBN (Print)9783540577669
DOIs
Publication statusPublished - 1994
Externally publishedYes
Event13th Annual International Conference on Advances in Cryptology, CRYPT0 1993 - Santa Barbara, United States
Duration: 22 Aug 199326 Aug 1993

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume773 LNCS
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

Conference

Conference13th Annual International Conference on Advances in Cryptology, CRYPT0 1993
Country/TerritoryUnited States
CitySanta Barbara
Period22/08/9326/08/93

Fingerprint

Dive into the research topics of 'On families of hash functions via geometric codes and concatenation'. Together they form a unique fingerprint.

Cite this